Alert archive / Idaho / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 31, 2005, 2:34 PM MDT for Bannock County, Idaho. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2005, 2:34 PM MDT (20:34 UTC)
- Expired
- Jul 31, 2005, 4:30 PM MDT
- In force
- 116 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:34 PM MDT | HEAVY RAIN 1.1 | Portneuf, ID | 1.10 INCHES OF RAIN FELL IN LESS THAN 45 MINUTES ACCOMPANIED BY SMALL HAIL. EXCESS WATER RUNNING DOWN THE SPOTTERS DRIVEWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 312035 FFWPIH IDC005-312230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO * UNTIL 430 PM MDT * AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORTNEUF AND INKOM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO. LAT...LON 4280 11240 4270 11230 4279 11213 4287 11225 $$ HUSTON/BURTIS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
2 follow-up statements
000 WGUS75 KPIH 312109 FFSPIH IDC005-312230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 307 PM MDT SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM MDT FOR CENTRAL BANNOCK COUNTY... AT 300 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN FALL BETWEEN 1 AND 1.5 INCHES IN LESS THAN AN 30 MINUTES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORTNEUF AND INKOM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4280 11240 4270 11230 4279 11213 4287 11225 $$ HUSTON/BURTIS WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
000 WGUS75 KPIH 312152 FFSPIH IDC005-312159- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 349 PM MDT SUN JUL 31 2005 ...THE FLASH FLOOD WARNING FOR CENTRAL BANNOCK COUNTY HAS BEEN CANCELLED... AT 349 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAINFALL HAD ENDED AND MOVED EAST OF THE WARNED AREA. SEVERAL SPOTTERS HAD REPORTED VERY HEAVY RAINFALL AT 230 PM MDT WITH SOME MINOR FLOODING...BUT THE THREAT OF SERIOUS FLOODING HAS ENDED. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4280 11240 4270 11230 4279 11213 4287 11225 $$ HUSTON WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:30 PM MDT, 4 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 230 PM MDT SUN JUL 31 2005 .DISCUSSION...LATEST RADAR LOOP SHOWING AREA OF THUNDERSTORMS DEVELOPING OVER THE CNTRL MOUNTAINS AND SRN HIGHLANDS THIS AFTERNOON. THE MOST INTENSE STORMS WERE NOTED SOUTH OF POCATELLO AND HEAVY RAIN IS EXPECTED TO ACCOMPANY THESE STORMS. WATER VAPOR SATELLITE IMAGERY WAS SHOWING A VORT FEATURE LIFTING ENE OUT OF NEVADA AND THIS SHOULD HELP TO SUPPORT ADDITIONAL DEVELOPMENT THIS AFTERNOON AS WELL AS EXTEND CONVECTIVE DEVELOPMENT INTO THE MORNING HOURS. GFS/NAM SHOWING LITTLE CHANGE TO OVERALL DIURNALLY DRIVEN CONVECTIVE PATTERN UNTIL TUESDAY/TUESDAY NIGHT WHEN A PACIFIC TROUGH SWEEPS EAST THROUGH CANADA. AS THIS SYSTEM PASSES FURTHER EAST WEDNESDAY A DRIER WEST FLOW WILL OVERSPREAD THE REGION WITH A GENERALLY DECREASING TREND TO THUNDERSTORM ACTIVITY EXPECTED AS THE FOUR-CORNERS HIGH STRETCHES FROM WEST TO EAST AND THE MONSOONAL FLOW IS EFFECTIVELY CUT OFF THROUGH THE WEEKEND. HUSTON && .AVIATION...VFR EXCEPT FOR THUNDERSTORM ACTIVITY. EXPECT -TSRA TO REDEVELOP IN SNAKE RIVER PLAIN BY MID-AFTERNOON BUT HAVE ONLY PUT IN VCTS WITH PROBABILITY ONLY IN THE 30 PERCENT RANGE. MESSICK && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jul 31, 4:15 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT SUN JUL 31 2005 IDZ017>025-031-032-011200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 415 AM MDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON UNDER A MOIST MONSOON FLOW PATTERN. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MOISTURE ASSOCIATED WITH MONSOON FLOW WILL CONTINUE OVER SOUTHEAST IDAHO THROUGH WEDNESDAY. A DRIER AIRMASS WILL PUSH INTO THE REGION TOWARDS THE END OF THE WEEK. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Idaho, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.